MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLA320400
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/02/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: patient medications include losartan, carvedilol, amlodipine, atorvastatin, naproxen, aspirin, furosemide, potassium chloride, latanoprost, acetaminophen, sodium fluoride, and polyethylene glycol.(b)(4).The device remains implanted in the patient and, therefore, was not available for evaluation by gore.Per the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and/or require intervention include, but are not limited to endoleak.Users are made aware of the risks associated with type ii endoleaks and are instructed to consider the risks and benefits discussed in the ifu for each patient before using the devices.
 
Event or Problem Description
On (b)(6) 2016, the patient underwent treatment of an abdominal aortic aneurysm (size unknown) using four non-gore devices and a gore® excluder® aaa endoprosthesis aortic extender component.It was reported the gore® excluder® device was implanted into the non-gore main body device in the proximal neck.There is no report of any additional gore devices being implanted at this time.On (b)(6) 2016, follow up imaging reportedly identified a type ii endoleak with the aneurysm measuring 47 mm.It was reported the endoleak was ¿not a true endoleak, but rather non-thrombosed sac.¿ on (b)(6) 2017, follow up imaging reportedly again identified a type ii endoleak, along with a distal type i endoleak.It was reported the aneurysm measured 56 mm.According to the site, the type ii endoleak was originating from an element of the sac not fully thrombosed, tracking to lumbar arteries and a very large inferior mesenteric artery.It was reported the distal type i endoleak was associated with one of the non-gore devices and was reportedly caused by ¿enlargement of the common iliac arteries, due to extreme hypertension that day.¿ between (b)(6) 2018 and (b)(6) 2019, follow-up examinations revealed the aneurysm had expanded to 65mm in diameter.On (b)(6) 2020, follow-up imaging reportedly identified an enlarging abdominal aortic aneurysm sac.The report stated the aneurysm continued to expand despite branched evar.On the same day, the patient underwent conversion to open surgical repair, including sac plication during which two bleeding lumbar arteries were oversewn.The patient tolerated the procedure.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9671486
Report Number2953161-2020-00002
Device Sequence Number19560236
Product Code MIH
UDI-Device Identifier00733132618804
UDI-Public00733132618804
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Model NumberPLA320400
Device Catalogue NumberPLA320400
Device Lot Number14259831
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age80 YR
Patient Weight118